I have been on Norvasc 10 mg for over a year now, before that I was on Diltaizem so the same group for over 4 years. Anyway, I noticed that my heart rate is high and I can't get it down. I have gained weight, I don't exercise or move due to a knee injury and I eat a lot of fast food. Could that be the reason for my high heart rate, between 84 and 100.
So I want stop Norvasc and go back on Zebeta, I can't take both of them because my pulse and my bp drop a lot. Maybe 99/59 with 55 pulse and even lower. So how would I wean off Norvasc?
Thanks for help,
how are you doing? Have you been able to schedule your surgery? I hope everything works out for you.
Your fast heart rate could be a side effect of one of your medications. I remember you mentioning it in your previous posts. Amlodipine (Norvasc) is a more potent vasodilator than your previous CCB, Diltiazem, and may cause more dizziness, headache, flushing, peripheral edema and tachycardia than either Verapamil or Diltiazem. Because these medications affect the heart's contractility, their use can result in mild to moderate adverse cardiological reactions - arrhythmia (atrial fibrillation and ventricular tachycardia), bradycardia, chest pain, hypotension, peripheral ischemia, tachycardia, syncope, postural dizziness and hypotension, vasculitis and others.
I looked for information on the down-titration of Norvasc. The only warning I found in one of my books emphasized the importance of reducing the dose of any CCB gradually. When you consider its many cardiological effects (desired as well as undesirable), careful weaning off only makes sense.
You should consult your doctor about any changes in medication. One thing you might be able to do on your own that will make you feel better is to start eating healthier food. Even if you can't exercise (yet), you will notice a difference.
Last edited by flowergirl2day; 06-05-2008 at 08:36 PM.
My pharmacist told me that one can stop taking Norvasc without a problem. I believe that the package insert says the same thing or at least it doesn't say not too. I had to stop Norvasc all of a sudden because of the terrible headaches & I couldn't reach the Dr's office. I didn't have a problem-no withdrawal.
You have to remember that your b/p will return to the previous level unless you substitute another drug. Fam
I'm fine, I have been busy with my school. I will graduate in a year and I have to study hard. Here is what I did, I reduced my dose of Norvasc to 5 mg and I will stay on that for 2 weeks, then I will reduce it to half the tablet (2.5mg) for another 2 weeks. At the same time, I started taking 2.5 mg of Zebeta. My blood pressure is 109/59 with HR of 59, I feel better of course although I feel the hypotension. I'm sure once Norvasc get out of my system my blood pressure and heart rate would be normal again.
Now I remember that my dr once told me to wean off Norvasc gradually, so I'm doing that.
By the way, I didn't schedule any of my surgery due to financial problems. I don't have health issurance and I pay for everything, dr visits and blood work.
Thanks for help and reply,
you've tried different combinations of bp meds so have a good idea what to expect in terms of side effects, heart rate and a blood pressure reduction.
Once you are off Norvasc completely, you might find that a 2.5mg dose of your beta blocker does not lower your blood pressure to target level. You should know within a few weeks. Most antihypertensives take about four weeks to achieve maximal benefit. Some doctors are not willing to wait that long before adding another medication or increasing the initial dose, because they want faster bp control. This can result in hypotension.
Your previous experience with various types of antihypertensives shoud prove very helpful in attaining good blood pressure control. Good luck!
If 2.5 mg of Zebeta (taken at morning) don't control my BP well, then I would add 2.5 of Norvasc at night. I'm sure that this will control my blood pressure very well, but you told me once you have read that this combination of meds could lead to heart failure .
Thanks for your great help and information.
If 2.5 mg of Zebeta (taken at morning) don't control my BP well, then I would add 2.5 of Norvasc at night. I'm sure that this will control my blood pressure very well, but you told me once you have read that this combination of meds could lead to heart failure
Combining the CCBs and beta blockers can result in problems in some people. Those with existing heart conditions run a higher risk of developing problems than others. The risk increases with dosage - so it is low with lower doses. These medications reduce the heart rate, heart's contractility and conduction, which can lead to worsening of angina, severe hypotension, congestive heart failure and other problems. This is why these two drug classes should not be co-administered. They often are. I wonder if any of my side effects can be attributed to this particular drug combination. You should check with your doctor before making any changes to your meds. Doesn't he have to prescribe them for you?
Let us know how things go for you.
As I have told you before we can simply go to the pharmacy and purchase whatever we want . Anyway, my dr put me on this combination before and he didn't comment at all. I will be switching to Diltaizem because Norvasc is increasing my heart rate, I noticed this today at evening after I took it by 3 hours. Thank you so much for telling me about this .
I know that you can't imagine going to the pharmacy and paying for any medication you think of . It's bad but good because in my country not all people afford going to drs to give me trivial medications for cold/flu or fever. But this is my country
I will keep you posted.
Thanks for your help,